Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 23, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 9, 2014, 10:42 AM PDT for San Diego County, California. It took effect at Oct 9, 2014, 11:00 AM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 10:42 AM PDT (17:42 UTC)
- In effect from
- Oct 9, 2014, 11:00 AM PDT
- Expired
- Oct 10, 2014, 1:00 PM PDT
- In force
- 26 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -767 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS46 KSGX 091742 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1042 AM PDT THU OCT 9 2014 ...MINOR TIDAL OVERFLOW POSSIBLE TODAY THROUGH FRIDAY AFTERNOON... .MORNING HIGH TIDES NEAR 7 FEET THROUGH FRIDAY MAY PRODUCE MINOR TIDAL OVERFLOW ALONG LOW LYING BEACH AREAS. TIDES WILL DECREASE THROUGH THE WEEKEND. CAZ042-043-100145- /O.NEW.KSGX.BH.S.0023.141009T1800Z-141010T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1042 AM PDT THU OCT 9 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFLOW...WHICH IS IN EFFECT THROUGH FRIDAY AFTERNOON. * TIDES...HIGH TIDES OF 6.5 TO 7.5 FEET AROUND 1000 AM TODAY...AND FRIDAY AROUND 1037 AM. * TIMING...DURING TIMES OF MORNING HIGH TIDE TODAY AND FRIDAY. * IMPACTS...LOCALIZED MINOR FLOODING OF LOW-LYING BEACH AREAS...INCLUDING BEACH PARKING LOTS AND ONTO SOME ROADWAYS ADJACENT TO THE BEACHES...SUCH AS THE PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES IN ORANGE COUNTY. OCEANSIDE...LA JOLLA...AND IMPERIAL BEACHES IN SAN DIEGO COUNTY ARE ALSO SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
3 follow-up statements
859 WHUS46 KSGX 100127 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 627 PM PDT THU OCT 9 2014 ...MINOR TIDAL OVERFLOW POSSIBLE TODAY THROUGH FRIDAY AFTERNOON... . A MORNING HIGH TIDE NEAR 7 FEET FRIDAY MAY PRODUCE MINOR TIDAL OVERFLOW ALONG LOW LYING BEACH AREAS. TIDES WILL DECREASE THROUGH THE WEEKEND. CAZ042-043-100930- /O.CON.KSGX.BH.S.0023.000000T0000Z-141010T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 627 PM PDT THU OCT 9 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * TIDES...HIGH TIDE OF 6.5 TO 7.5 FEET FRIDAY AROUND 1037 AM. * TIMING...DURING THE MORNING HIGH TIDE FRIDAY. * IMPACTS...LOCALIZED MINOR FLOODING OF LOW-LYING BEACH AREAS... INCLUDING BEACH PARKING LOTS AND ONTO SOME ROADWAYS ADJACENT TO THE BEACHES...SUCH AS THE PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES IN ORANGE COUNTY. OCEANSIDE...LA JOLLA...AND IMPERIAL BEACHES IN SAN DIEGO COUNTY ARE ALSO SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ SGX
052 WHUS46 KSGX 100902 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PDT FRI OCT 10 2014 ...MINOR TIDAL OVERFLOW POSSIBLE TODAY THROUGH FRIDAY AFTERNOON... . A MORNING HIGH TIDE NEAR 7 FEET FRIDAY MAY PRODUCE MINOR TIDAL OVERFLOW ALONG LOW LYING BEACH AREAS. TIDES WILL DECREASE THROUGH THE WEEKEND. CAZ042-043-102000- /O.CON.KSGX.BH.S.0023.000000T0000Z-141010T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 202 AM PDT FRI OCT 10 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * TIDES...HIGH TIDE OF 6.2 TO 7.2 FEET AROUND 1030 AM. * TIMING...DURING THE MORNING HIGH TIDE TODAY. * IMPACTS...LOCALIZED MINOR FLOODING OF LOW-LYING BEACH AREAS... INCLUDING BEACH PARKING LOTS...AND ONTO THE PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES IN ORANGE COUNTY. OCEANSIDE...LA JOLLA...AND IMPERIAL BEACHES IN SAN DIEGO COUNTY ARE ALSO SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
331 WHUS46 KSGX 101947 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1247 PM PDT FRI OCT 10 2014 CAZ042-043-102100- /O.EXP.KSGX.BH.S.0023.000000T0000Z-141010T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1247 PM PDT FRI OCT 10 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... TIDES ARE LOWERING...AND HIGH TIDES STARTING TOMORROW SHOULD FALL BELOW 6.8 FEET...WHICH WILL DIMINISH THE TIDAL FLOODING THREAT ALONG THE COAST. THUS...THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT 1 PM. $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 9, 9:37 AM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 9, 9:37 AM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 937 AM PDT THU OCT 9 2014 .SYNOPSIS... NEAR NORMAL HIGHS TODAY AND FRIDAY...WITH A MODERATELY DEEP MARINE LAYER. WARMER WEATHER AND A SHALLOW MARINE LAYER SATURDAY THROUGH MONDAY AS HIGH PRESSURE BUILDS ALOFT. COOLER WEATHER BY THE MIDDLE OF NEXT WEEK AS THE HIGH FLATTENS AND A DEEPER MARINE LAYER AND STRONGER ONSHORE FLOW DEVELOPS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 9 AM PDT...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER- LEVEL LOW MOVING NORTHEAST OVER THE FOUR CORNERS REGION...AND A WEAK SHORTWAVE RIDGE OVER CENTRAL CALIFORNIA MOVING SOUTHEAST. VISIBLE SATELLITE SHOWED LOW CLOUDS CLEARING QUICKLY OVER SAN DIEGO COUNTY...AND A LITTLE SLOWER CLEARING OVER THE INLAND EMPIRE AND NORTHERN ORANGE COUNTY. THE 09/1200 UTC KNKX SOUNDING DISPLAYED A 7 DEG C MARINE LAYER INVERSION...WITH THE BOTTOM OF THE INVERSION JUST UNDER 3000 FT MSL. WINDS WERE MOSTLY WEST TO NORTHWEST ALONG THE COLUMN...WITH THE EXCEPTION OF SOUTHERLY WINDS NEAR THE SURFACE DUE TO A COASTAL EDDY. MARINE LAYER CLOUDS WILL CONTINUE TO CLEAR THIS MORNING...MAKING WAY FOR CLEAR SKIES INLAND TODAY...WITH SOME PATCHY LOW CLOUDS LINGERING ALONG THE COAST...AND A FEW SMALL CUMULUS CLOUDS POSSIBLE OVER MOUNTAIN PEAKS THIS AFTERNOON. HIGHS WILL BE NEAR NORMAL FOR EARLY TO MID OCTOBER...WITH 70S ALONG THE COAST...80S INLAND...80S AND 90S IN THE DESERTS AND 60S AND 70S IN THE HIGHER MOUNTAIN ELEVATIONS. THE UPPER-LEVEL SHORTWAVE RIDGE CURRENTLY OVER CENTRAL CA WILL MOVE SOUTHEAST OVER SOUTHWEST CA THROUGH FRIDAY. THIS WILL CREATE A SLIGHTLY SHALLOWER MARINE LAYER FRIDAY MORNING. HIGHS ON FRIDAY WILL BE A FEW DEGREES WARMER COMPARED TO TODAY. A SHORTWAVE TROUGH WILL QUICKLY TRAVERSE ACROSS SOUTHWEST CA FROM THE NORTHWEST ON SATURDAY AS A STRONG UPPER-LEVEL RIDGE TRAILS BEHIND. HEIGHTS ARE NOT FORECAST TO LOWER SIGNIFICANTLY ENOUGH TO DEEPEN THE MARINE LAYER WITH THE PASSAGE OF THE TROUGH. HOWEVER...A FEW HIGH CLOUDS WILL BE POSSIBLE AS IT MOVES ACROSS THE REGION. AN UPPER-LEVEL LOW WILL BREAK APART FROM THE JET STREAM AND HOVER OFFSHORE TO OUR SOUTHWEST THROUGH THE MIDDLE OF NEXT WEEK. A STRONG UPPER- LEVEL RIDGE WILL BUILD JUST OFFSHORE OF NORTHERN CALIFORNIA LATE SATURDAY...AND PUSH SOUTH THROUGH EARLY NEXT WEEK. ALTHOUGH THE RIDGE WILL NOT BE CENTERED OVER SOUTHERN CALIFORNIA...A BUMP IN HIGH TEMPERATURES WILL OCCUR SATURDAY THROUGH MONDAY AS 500 MB HEIGHTS BUILD TO AROUND 590 DM BY MONDAY. THE HIGHER HEIGHTS...WEAK OFFSHORE FLOW...AND NORTH TO EASTERLY FLOW ALOFT WILL MAKE MONDAY THE WARMEST DAY WEST OF THE MOUNTAINS...WITH 850 MB TEMPS NEAR 21 DEG C CREATING HIGHS AROUND 5 TO 10 DEG F ABOVE NORMAL. THE MARINE LAYER WILL BECOME SHALLOW DURING THE PERIOD...WITH NIGHT AND MORNING LOW CLOUDS AND FOG BEING RESTRICTED TO THE COAST. HIGH TEMPERATURES WILL BEGIN TO LOWER COME TUESDAY AS THE RIDGE FLATTENS...AND ZONAL FLOW DEVELOPS ACROSS THE WEST COAST. THE MARINE LAYER WILL DEEPEN WITH NIGHT AND MORNING LOW CLOUDS AND FOG REACHING THE INLAND VALLEYS...AND BREEZY WESTERLY WINDS DEVELOPING IN THE MOUNTAINS AND DESERTS EACH AFTERNOON. HIGHS WILL LOWER TO SLIGHTLY BELOW NORMAL BY WEDNESDAY AND THURSDAY. && .AVIATION... 091515Z...LOW CLOUDS WILL CONTINUE TO DISSIPATE THROUGH MID-MORNING...THOUGH SOMEWHAT SLOWLY IN THE INLAND EMPIRE. A SIMILAR CLOUD DECK WITH BASES AROUND 2000 FEET MSL AND TOPS UP TO 3000 FEET WILL DEVELOP AND MOVE INTO COASTAL AIRPORTS AROUND 02-04Z THIS EVENING AND INTO VALLEYS OVERNIGHT. VISIBILITY WILL NOT BE AN ISSUE FOR THE MOST PART...ONLY DROPPING BELOW 6SM ALONG THE INLAND EXTENT OF THE LOW CLOUDS FAR INLAND. OTHERWISE...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH TONIGHT. && .MARINE... 815 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH TUESDAY. && .SKYWARN... SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JJT AVIATION/MARINE...TS
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.